Alert archive / Iowa / Wind Advisories in 2013

Wind Advisory 20, NWS Sioux Falls, SD

November 2, 201311 counties in Iowa; 8 counties in Minnesota; 4 counties in South Dakota

NWS Sioux Falls, SD issued this wind advisory at Nov 2, 2013, 2:56 PM CDT for 11 counties in Iowa; 8 counties in Minnesota; 4 counties in South Dakota. It took effect at Nov 3, 2013, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2013, 2:56 PM CDT (19:56 UTC)
In effect from
Nov 3, 2013, 10:00 AM CST
Expired
Nov 3, 2013, 6:00 PM CST
In force
8 hr
Issued by
NWS Sioux Falls, SD
All 23 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Brookings County, SD, Lincoln County, SD, Minnehaha County, SD, Moody County, SD

The radar

The Sioux Falls radar (KFSD), 67 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.9 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2013-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2013-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

831 
WWUS73 KFSD 021956
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
256 PM CDT SAT NOV 2 2013

.SOUTHERLY WINDS WILL INCREASE LATE TONIGHT AND SUNDAY...BECOMING
VERY STRONG SUNDAY...ESPECIALLY NEAR AND EAST OF INTERSTATE 29.
THE STRONG WINDS WILL BE AHEAD OF A COLD FRONT WHICH WILL ARRIVE
MONDAY.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-SDZ040-056-062-067-030400-
/O.NEW.KFSD.WI.Y.0020.131103T1600Z-131104T0000Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-BROOKINGS-MOODY-MINNEHAHA-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...BROOKINGS...FLANDREAU...SIOUX FALLS...CANTON...LENNOX...
TEA...HARRISBURG
256 PM CDT SAT NOV 2 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY. 

* TIMING...VERY STRONG SOUTHERLY WINDS LATE SUNDAY MORNING AND
  SUNDAY AFTERNOON.

* WEATHER CONDITIONS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS AROUND
  40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
4 follow-up statements
980 
WWUS73 KFSD 030329
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1029 PM CDT SAT NOV 2 2013


IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-SDZ040-056-062-067-031130-
/O.CON.KFSD.WI.Y.0020.131103T1600Z-131104T0000Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-BROOKINGS-MOODY-MINNEHAHA-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...BROOKINGS...FLANDREAU...SIOUX FALLS...CANTON...LENNOX...
TEA...HARRISBURG
1029 PM CDT SAT NOV 2 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
SUNDAY...

* TIMING...VERY STRONG SOUTHERLY WINDS LATE SUNDAY MORNING AND 
  SUNDAY AFTERNOON. 

* WEATHER CONDITIONS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS 
  AROUND 40 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
309 
WWUS73 KFSD 030949
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
349 AM CST SUN NOV 3 2013

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-SDZ040-056-062-067-031800-
/O.CON.KFSD.WI.Y.0020.131103T1600Z-131104T0000Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-BROOKINGS-MOODY-MINNEHAHA-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...BROOKINGS...FLANDREAU...SIOUX FALLS...CANTON...LENNOX...
TEA...HARRISBURG
349 AM CST SUN NOV 3 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING...

* TIMING...VERY STRONG SOUTHERLY WINDS FROM LATE MORNING THROUGH
  AFTERNOON. 

* WEATHER CONDITIONS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS 
  AROUND 40 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
674 
WWUS73 KFSD 031654
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1054 AM CST SUN NOV 3 2013

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-SDZ040-056-062-067-040000-
/O.CON.KFSD.WI.Y.0020.000000T0000Z-131104T0000Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-BROOKINGS-MOODY-MINNEHAHA-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...BROOKINGS...FLANDREAU...SIOUX FALLS...CANTON...LENNOX...
TEA...HARRISBURG
1054 AM CST SUN NOV 3 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...VERY STRONG SOUTHERLY WINDS THROUGH THE AFTERNOON.

* WEATHER CONDITIONS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS AROUND
  45 MPH....ESPECIALLY NEAR THE BUFFALO RIDGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
486 
WWUS73 KFSD 040014
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
614 PM CST SUN NOV 3 2013


IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-SDZ040-056-062-067-040115-
/O.EXP.KFSD.WI.Y.0020.000000T0000Z-131104T0000Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-BROOKINGS-MOODY-MINNEHAHA-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...BROOKINGS...FLANDREAU...SIOUX FALLS...CANTON...LENNOX...
TEA...HARRISBURG
614 PM CST SUN NOV 3 2013

...WIND ADVISORY HAS EXPIRED...

STRONG SOUTHERLY WINDS HAVE DROPPED BELOW ADVISORY LEVELS AND WILL
CONTINUE TO DIMINISH THROUGH THE REMAINDER OF THE EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Nov 2, 2:52 PM CDT, 4 minutes earlier.

Area forecast discussion, Nov 2, 2:52 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
252 PM CDT SAT NOV 2 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 252 PM CDT SAT NOV 2 2013

THIS EVENING WILL START WITH LIGHT WINDS AND LITTLE PERIOD OF GOOD
COOLING AS THE SURFACE RIDGE MOVES OVER AND EAST OF THE AREA. THE
WARM ADVECTION PATTERN WILL THEN STEADILY DEVELOP DURING THE NIGHT
WITH WINDS DOWN TO LOW LEVELS INCREASING FROM THE WEST. THIS WILL
LEAD TO A LEVELING OFF OF TEMPERATURES FOLLOWED BY SOME SLOW SURFACE
WARMING LATER TONIGHT...WITH THE STRONGER WINDS AND WARMING NOT TOO
FAR ABOVE THE SURFACE. LOW TEMPERATURES IN THE MID TO UPPER 30S
SHOULD BE HOT BEFORE TOO LATE. CLOUD COVER SHOULD BE MINIMAL WITH
WARM ADVECTION HAVING TROUBLE PRODUCING CLOUDS AT MID LEVELS BECAUSE
OF THE INITIAL DRYNESS...THOUGH BY THE END OF THE NIGHT THERE COULD
BE A LITTLE MORE DEVELOPING EAST.

SUNDAY WILL BRING A CONTINUED INCREASE IN WIND FIELDS FOLLOWED BY A
SHIFTING OF THE STRONGEST WINDS FROM WEST TO EAST. SURFACE WINDS
WILL PICK UP PRETTY STRONGLY DURING THE MID AND LATE MORNING AS
HEATING WORKS ON WIPING OUT THE SHALLOW INVERSION. INDICATIONS
SHOWING 30 MPH SUSTAINED WINDS DEVELOPING AT THE SURFACE ARE STRONG
ENOUGH TO INTRODUCE A WIND ADVISORY FOR LATE SUNDAY MORNING AND
AFTERNOON FOR THE AREA NEAR AND EAST OF INTERSTATE 29...THEN IS
SOUTHWEST MN NORTHWEST IA AND EXTREME EASTERN SD. FURTHER WEST THE
GRADIENT WILL BE DROPPING OFF SOME ALREADY BY THE TIME THE STRONGEST
WINDS ARE REACHED. HAVE GONE WITH VERY SLOWLY INCREASING CLOUDS BUT
STILL ALLOWING FOR SOME DECENT SUNSHINE. ANY MIDDLE CLOUDS IN THE
EARLY MORNING SHOULD QUICKLY PASS BY...OTHERWISE A DECENT COVERAGE
OF THIN HIGH CLOUDS SHOULD DEVELOP AND VERY SLOWLY THICKEN.
TEMPERATURES WILL BE PRETTY MUCH IN LINE WITH WHAT WE HAVE BEEN
GOING FOR. HIGHS IN THE MID TO UPPER 50S WILL BE A LITTLE WARMER
THAN THOSE FOR TODAY BUT IT WILL CERTAINLY NOT FEEL WARMER FOR THE
WIND. THE ACTUAL WARMING WILL BE LIMITED AS IS EVIDENT ON BUFKIT
SOUNDINGS...THE AIR ABOVE THE INITIAL INVERSION ACTUALLY COOLS
DURING THE DAY AND RESULTS IN A BROADER AND HIGHER INVERSION ABOVE
5K FEET...NOT TOO BEATABLE WITH THE NOVEMBER SUN ANGLE.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 252 PM CDT SAT NOV 2 2013

MONDAY WILL SEE A FAST MOVING PIECE OF ENERGY WITH SOME MID LEVEL
MOISTURE BUT NOT MUCH LOW LEVEL OR UPPER LEVEL MOISTURE. INSTABILITY
ALSO FAIRLY NEGLIGENT SO WILL KEEP POPS IN THE CHANCE
CATEGORY...WITH THE BETTER CHANCES EAST OF THE AREA BY ABOUT 18Z TO
20Z. WITH THE QUICK EXIT OF THE CLOUDS AND A DECENT MIXING WESTERLY
WIND IN THE AFTERNOON EXPECT TEMPERATURES IN MOST LOCATIONS TO CLIMB
INTO THE 50 DURING THE AFTERNOON.

TUESDAY INTO TUESDAY NIGHT CONTINUES TO BE MARGINALLY SUPPORTIVE OF
SNOW. THE INITIAL WAVE THAT MOVES THROUGH MONDAY DOES DRIVE THE COLD
AIR FAR ENOUGH SOUTH THAT IT DOES NOT LOOK LIKE IT WILL RECOVER AND
SHIFT FAR ENOUGH NORTH TO GUARANTEE RAIN. HOWEVER THE COLDER AIR
BEHIND THE FRONT IS MARGINALLY COLD WITH AFTERNOON 925MB
TEMPERATURES ABOUT 0 TO +2 C. PRETTY DRY IN THE LOW LEVELS THOUGH SO
ONCE LIFT AND SATURATION TAKE PLACE IT APPEARS AS THOUGH IT SHOULD
GO TO MAINLY SNOW. WILL CARRY MAINLY A CHANCE FOR RAIN BUT WHEN
STRONGER SUPPORT/LIFT MOVES IN ON TUESDAY AFTERNOON IT LOOKS LIKE
THINGS WILL CHANGE OVER TO SNOW. IF LIFT IS WEAKER THAN EXPECTED
THEN IT COULD REMAIN ALL RAIN BUT FOR NOW THE LIFT LOOKS PLENTY
STRONG TO WET BULB DOWN TO SNOW. FOR NOW WILL LEAN TOWARDS A BAND OF
1 TO 2 INCHES OF SNOW FROM THE SOUTHWEST CWA THROUGH SIOUX FALLS
INTO SOUTHWEST MINNESOTA.

THE OUTER PERIODS...WEDNESDAY THROUGH SATURDAY...LOOKING LIKE A
FAIRLY QUIET TIME FRAME. A COUPLE OF COOL DAYS TO START THEN LIKELY
A COUPLE OF MILD DAYS FRIDAY AND SATURDAY. AS THE UPPER LEVEL TROUGH
MOVES EAST OF THE AREA THURSDAY UPPER LEVEL RIDGING BUILDS IN
BEHIND. THE MODELS ARE ALL OVER THE PLACE WITH THE STRENGTH OF THE
RIDGE SO CONFIDENCE NOT OVERLY HIGH. SEEMS LIKE A PERIOD WHEN
PRECIPITATION IS VERY UNLIKELY REGARDLESS OF DIFFERENCES IN MODEL
OUTPUT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1231 PM CDT SAT NOV 2 2013

VFR WILL CONTINUE THROUGH 03/18Z WITH NO CEILINGS BELOW 12K FEET
EXPECTED. INCREASING LOW LEVEL SOUTHERLY WINDS WILL RESULT IN NON
CONVECTIVE WIND SHEAR 03/07Z-14Z. SURFACE GUSTS OF 25 TO 30 KNOTS
EXPECTED TO DEVELOP AFTER 03/12Z.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...
LONG TERM...08
AVIATION...
Hazardous weather outlook, Nov 2, 4:34 AM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
434 AM CDT SAT NOV 02 2013

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-031200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
434 AM CDT SAT NOV 02 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOUTHERLY WINDS COULD AVERAGE A SUSTAINED 30 MPH...WITH GUSTS TO
AROUND 40 MPH ON SUNDAY...GENERALLY ALONG AND EAST OF THE
INTERSTATE 29 CORRIDOR.

ON TUESDAY AND TUESDAY EVENING...IT APPEARS LIKELY THAT A BAND OF
PRECIPITATION WILL DEVELOP ACROSS THE AREA. THERE IS A FAIR DEAL
OF UNCERTAINTY WHERE THE BAND WILL EVENTUALLY SET UP...BUT WHERE
IT DOES...THERE IS ALSO A POSSIBILITY FOR TEMPERATURES TO BE COLD
ENOUGH TO ALLOW FOR A MIX WITH OR CHANGE TO SNOW. THE BEST CHANCE
FOR A RAIN AND SNOW MIX...OR ALL SNOW THAT COULD POTENTIALLY
PRODUCE ACCUMULATIONS...WOULD BE NORTHWEST OF A LINE FROM JACKSON
MINNESOTA...TO CANTON AND VERMILLION SOUTH DAKOTA. BE SURE TO
KEEP INFORMED ON UPDATES TO THE FORECAST AS CONFIDENCE INCREASES
ON TIMING AND LOCATION OF ANY POTENTIAL SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Wind Advisories in Iowa, 2013Wind Advisories in Minnesota, 2013Wind Advisories in South Dakota, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.